Flash Flood, San Bernardino
- When
- August 5, 12:26 PM PST to 12:45 PM PST
- Where
- San Bernardino County, Lake Arrowhead
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.250, -117.183
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 5, 8:30 AM PST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI AUG 5 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THROUGH THE WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A FEW THUNDERSTORMS MOVED ACROSS THE UPPER DESERTS THIS MORNING. LOW CLOUDS AND FOG WERE INTO THE IMMEDIATE COASTAL AREAS AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND PW OF 1.56 INCHES. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. THE STRONG UPPER HI WILL REMAIN OVER THE SW THROUGH THE SHORT TERM WITH THE CENTER OF THE HI GRADUALLY SHIFTING FROM NV INTO UT. THIS WILL MAINTAIN A WEAK MOIST ELY FLOW THROUGH THE MID LEVELS FOR CONTINUED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...ESPECIALLY IN THE AFTERNOONS AND EVENINGS. THE STORMS WILL LIKELY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS. AN INVERTED TROUGH MOVING ACROSS NRN BAJA AND OUTFLOW FROM AZ COULD HELP STORMS CONTINUE THROUGH TONIGHT. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. MINOR TEMP CHANGES THROUGH MON. LONGER RANGE PROGS INDICATE THE UPPER HI WILL BECOME CENTERED NEAR THE 4 CORNERS AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK WHICH WILL CONTINUE THE MONSOONAL CONVECTION. THE HI MAY SHIFT E TOWARD THE END OF NEXT WEEK FOR A GRADUAL DECREASE IN CONVECTIVE ACTIVITY...ALTHOUGH STILL EXPECT A FEW AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. && .AVIATION...THE EASTERLY MONSOONAL FLOW HAS PREVENTED THE MARINE LAYER FROM MOVING INLAND OVERNIGHT SO...THIS MORNING LOW CIGS ARE RESTRICTED TO THE COASTAL AREAS AND ARE ALREADY BEGINNING TO BURN OFF. EXPECT CLEARING ALL THE WAY TO THE BEACHES AS THE MARINE LAYER DEPTH IS ABOUT 1200 FEET. DEEP CONVECTION WILL AGAIN DEVELOP OVER THE LOCAL MOUNTAINS BY LATE MORNING OR EARLY AFTERNOON. SEE TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 AM TO 8 PM TODAY FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS. && PUBLIC...ATKIN AVIATION...PG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI AUG 5 2005 CAZ055-056-058-052300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR SUNDAY THROUGH THURSDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-052300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SUNDAY THROUGH THURSDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ048-050-052300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY AND SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The Santa Ana Mts radar (KSOX), 64 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473768.